About a year ago I had a seizure, It turned out to be brain cancer, I had it cut out and after the doctor put me on Phenytoin to control any more seizures, But over the past month my throat hurts so much I can't swallow anything and my skin has gotten very dry and so thin if I rub it on something it just peels back and looks like a blister, My skin also looks like it has pools of blood under it. I talked to my Doctor about it and he changed my medication to Divalproex , He also increased the mg from 100 on Phenytoin twice a day to 250 mg on Divalproex 3 times a day, I checked side effects and both meds are the same, Can anyone tell me a medication for seizures that don't have the type of side effects I’m having?
My son is 18 and has been using seizure meds since 2004. He's been on many, including dilantin, phenabarb, depakote, keppra and trlleptal. He has been on depakote er (divalproex) and keppra (levetiracetam) for several years now and is doing his best since his first seizure. His doctor added keppra to his depakote and his seizure activity has nearly stopped. He has also had less side effects to these two drugs in combo than any other.
- Phenytoin Information for Consumers
- Phenytoin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenytoin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Dec 2009 • 4 answers
Posted 22 May 2010 • 2 answers
Phenytoin - can this cause a loss of smell & taste or is it more likely to be from a brain aneurysm?
Posted 12 Jun 2011 • 1 answer
Posted 16 Dec 2014 • 1 answer
Posted 23 Apr 2016 • 0 answers